Alert archive / South Dakota / River Flood Warnings in 2015

River Flood Warning 2, NWS Aberdeen, SD

May 19, 2015Brown County, Spink County, South Dakota

NWS Aberdeen, SD issued this river flood warning at May 19, 2015, 2:04 PM CDT for Brown County, Spink County, South Dakota. It took effect at May 31, 2015, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 19, 2015, 2:04 PM CDT (19:04 UTC)
In effect from
May 31, 2015, 1:00 PM CDT
Expired
May 25, 2015, 6:35 PM CDT
In force
Issued by
NWS Aberdeen, SD
Flood severity
Minor

Counties Brown County, SD, Spink County, SD

The river

Written for the forecast point James River near Stratford (SFDS2).

Action stage
13 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
18.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06472000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WGUS43 KABR 191904
FLWABR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
204 PM CDT TUE MAY 19 2015

...The National Weather Service in Aberdeen has issued a flood 
warning for the following rivers in South Dakota...

  James River Near Columbia 
  James River Near Stratford 

.The following river forecasts include forecast precipitation through
the next 24 hours. Any additional future precipitation could affect 
the forecasts. 
 
.Runoff from the recent heavy rainfall across the James River basin 
has resulted in the river level rising above flood stage at Columbia...
with minor flooding expected to spread downstream towards Stratford. The
river is expected to remain in minor flood through this week and into next week...
impacting mainly agricultural land and county roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Flood waters can be very dangerous. Never drive 
across a flooded road...Turn around dont drown!

Stay tuned for further updates by listening to NOAA weather radio...
or your favorite local media.

For additional information...Check out our web site at 
www.Weather.Gov/abr...then left click on the rivers and lakes link.

The next scheduled statement will be issued tomorrow morning.

&&

SDC013-202304-
/O.NEW.KABR.FL.W.0001.150519T1904Z-150522T1800Z/
/CMBS2.1.ER.000000T0000Z.150520T0000Z.150522T1200Z.NO/
204 PM CDT TUE MAY 19 2015

The National Weather Service in Aberdeen has issued a 

* Flood Warning for 
  The James River Near Columbia.
* At 1:15 PM Tuesday the stage was 13.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 13.4 feet by 
  tomorrow morning. The river will fall below flood stage Friday 
  morning.
* At 13.0 feet...Flooding of the lower lying agricultural areas 
  begins.

&&


$$

SDC013-115-202304-
/O.NEW.KABR.FL.W.0002.150523T1200Z-000000T0000Z/
/SFDS2.1.ER.150523T1200Z.150526T0600Z.000000T0000Z.NO/
204 PM CDT TUE MAY 19 2015

The National Weather Service in Aberdeen has issued a 

* Flood Warning for 
  The James River Near Stratford.
* At 1:45 PM Tuesday the stage was 11.8 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...Rise above flood stage by Saturday morning and continue 
  to rise to near 15.0 feet by early Tuesday morning. Additional 
  rises are possible thereafter.
* At 14.5 feet...142nd street is flooded.

&&



$$
9 follow-up statements
332 
WGUS43 KABR 191941 CCA
FLWABR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
204 PM CDT TUE MAY 19 2015

...The National Weather Service in Aberdeen has issued a flood 
warning for the following rivers in South Dakota...

  James River Near Columbia 
  James River Near Stratford 

.The following river forecasts include forecast precipitation through
the next 24 hours. Any additional future precipitation could affect 
the forecasts. 
 
.Runoff from the recent heavy rainfall across the James River basin 
has resulted in the river level rising above flood stage at Columbia...
with minor flooding expected to spread downstream towards Stratford. The
river is expected to remain in minor flood through this week and into next week...
impacting mainly agricultural land and county roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Flood waters can be very dangerous. Never drive 
across a flooded road...Turn around dont drown!

Stay tuned for further updates by listening to NOAA weather radio...
or your favorite local media.

For additional information...Check out our web site at 
www.Weather.Gov/abr...then left click on the rivers and lakes link.

The next scheduled statement will be issued tomorrow morning.

&&


SDC013-202304-
/O.COR.KABR.FL.W.0001.150519T1904Z-150522T1800Z/
/CMBS2.1.ER.000000T0000Z.150520T0000Z.150522T1200Z.NO/
204 PM CDT TUE MAY 19 2015

The National Weather Service in Aberdeen has issued a 

* Flood Warning for 
  The James River Near Columbia.
* At 1:15 PM Tuesday the stage was 13.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 13.4 feet by 
  tomorrow morning. The river will fall below flood stage Friday 
  morning.
* At 13.0 feet...Flooding of the lower lying agricultural areas 
  begins.

&&

LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
 4563 9827 4594 9813  

$$

SDC013-115-202304-
/O.COR.KABR.FL.W.0002.150523T1200Z-000000T0000Z/
/SFDS2.1.ER.150523T1200Z.150526T0600Z.000000T0000Z.NO/
204 PM CDT TUE MAY 19 2015

The National Weather Service in Aberdeen has issued a 

* Flood Warning for 
  The James River Near Stratford.
* At 1:45 PM Tuesday the stage was 11.8 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...Rise above flood stage by Saturday morning and continue 
  to rise to near 15.0 feet by early Tuesday morning. Additional 
  rises are possible thereafter.
* At 14.5 feet...142nd street is flooded.

&&

LAT...LON 4552 9830 4515 9845 4515 9835 4552 9818

$$

nws abr
043 
WGUS83 KABR 200223
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
923 PM CDT TUE MAY 19 2015

...The flood warning continues for the following rivers in South 
Dakota...
  James River Near Columbia
  James River Near Stratford

.The following river forecasts include forecast precipitation through
the next 24 hours. Any additional future precipitation could affect 
the forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Flood waters can be very dangerous. never drive 
across a flooded road...Turn around dont drown!

Stay tuned for further updates by listening to NOAA weather radio...
Or your favorite local media.

For additional information...Check out our web site at 
www.Weather.Gov/abr...Then left click on the rivers and lakes link.

The next scheduled statement will be issued Wednesday morning.

&&

SDC013-210623-
/O.CON.KABR.FL.W.0001.000000T0000Z-150522T1800Z/
/CMBS2.1.ER.000000T0000Z.150520T0115Z.150522T1200Z.NO/
923 PM CDT TUE MAY 19 2015

The Flood Warning continues for
  The James River Near Columbia
* Until Friday morning...
* At 08PM Tuesday the stage was 13.4 feet...
* Minor flooding is occurring and Minor flooding is forecast...
* Flood stage is 13.0 feet...
* At 13.0 feet...Flooding of the lower lying agricultural areas 
  begins.

&&



LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
 4563 9827 4594 9813                  

$$

SDC013-115-210623-
/O.CON.KABR.FL.W.0002.150523T1200Z-000000T0000Z/
/SFDS2.1.ER.150523T1200Z.150526T0600Z.000000T0000Z.NO/
923 PM CDT TUE MAY 19 2015

The Flood Warning continues for
  The James River Near Stratford
* From Saturday morning until further notice...
* At 08PM Tuesday the stage was 11.9 feet...
* Minor flooding is forecast...
* Flood stage is 14.0 feet...
* Forecast to rise above flood stage by Saturday morning and continue
  to rise to near 15.0 feet by early Tuesday morning. additional 
  rises are possible thereafter.
* At 14.5 feet...142nd street is flooded.

&&



LAT...LON 4552 9830 4515 9845 4515 9835 4552 9818


$$
847 
WGUS83 KABR 201451
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
951 AM CDT WED MAY 20 2015

...The flood warning continues for the following rivers in South 
Dakota...

  James River Near Columbia
  James River Near Stratford

.The following river forecasts include forecast precipitation through
the next 24 hours. Any additional future precipitation could affect 
the forecasts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Flood waters can be very dangerous. never drive 
across a flooded road...Turn around dont drown!

Stay tuned for further updates by listening to NOAA weather radio...
Or your favorite local media.

For additional information...Check out our web site at 
www.Weather.Gov/abr...Then left click on the rivers and lakes link.

The next scheduled statement will be issued Thursday morning.

&&

SDC013-211851-
/O.EXT.KABR.FL.W.0001.000000T0000Z-150523T1200Z/
/CMBS2.1.ER.000000T0000Z.150521T0600Z.150523T0600Z.NO/
951 AM CDT WED MAY 20 2015

The Flood Warning continues for
  The James River Near Columbia
* Until early Saturday morning...
* At 9AM Wednesday the stage was 13.6 feet...
* Minor flooding is occurring and Minor flooding is forecast...
* Flood stage is 13.0 feet...
* Forecast...The river rose above flood stage and will continue 
  rising to near 13.7 feet by after midnight tomorrow. The river will
  fall below flood stage early Saturday morning.
* At 13.0 feet...Flooding of the lower lying agricultural areas 
  begins.

&&



LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
 4563 9827 4594 9813                  

$$

SDC013-115-211851-
/O.CON.KABR.FL.W.0002.150523T1200Z-000000T0000Z/
/SFDS2.1.ER.150523T1200Z.150527T1200Z.000000T0000Z.NO/
951 AM CDT WED MAY 20 2015

The Flood Warning continues for
  The James River Near Stratford
* From Saturday morning until further notice...
* At 9AM Wednesday the stage was 12.0 feet...
* Minor flooding is forecast...
* Flood stage is 14.0 feet...
* Forecast to rise above flood stage by Saturday morning and continue
  to rise to near 15.3 feet by Wednesday morning. Additional rises 
  are possible thereafter.
* At 16.0 feet...137th street and 140th street are flooded.

&&



LAT...LON 4552 9830 4515 9845 4515 9835 4552 9818


$$
534 
WGUS83 KABR 210204
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
904 PM CDT WED MAY 20 2015

...The flood warning continues for the following rivers in South 
Dakota...

  James River Near Columbia
  James River Near Stratford

.The following river forecasts include forecast precipitation through
the next 24 hours. Any additional future precipitation could affect 
the forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Flood waters can be very dangerous. never drive 
across a flooded road...Turn around dont drown!

Stay tuned for further updates by listening to NOAA weather radio...
Or your favorite local media.

For additional information...Check out our web site at 
www.Weather.Gov/abr...Then left click on the rivers and lakes link.

The next scheduled statement will be issued Thursday morning.

&&

SDC013-220604-
/O.EXT.KABR.FL.W.0001.000000T0000Z-150524T0000Z/
/CMBS2.1.ER.000000T0000Z.150521T1200Z.150523T1800Z.NO/
904 PM CDT WED MAY 20 2015

The Flood Warning continues for
  The James River Near Columbia
* Until Saturday early afternoon...
* At 08PM Wednesday the stage was 13.8 feet...
* Minor flooding is occurring and Minor flooding is forecast...
* Flood stage is 13.0 feet...
* Forecast...The river rose above flood stage  and will continue 
  rising to near 14.0 feet by Thursday morning. The river will fall 
  below flood stage Saturday early afternoon.
* At 15.0 feet...Significant amounts of agricultural lands are 
  flooded.

&&



LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
 4563 9827 4594 9813                  

$$

SDC013-115-220604-
/O.CON.KABR.FL.W.0002.150523T1200Z-000000T0000Z/
/SFDS2.1.ER.150523T1200Z.150527T1200Z.000000T0000Z.NO/
904 PM CDT WED MAY 20 2015

The Flood Warning continues for
  The James River Near Stratford
* From Saturday morning until further notice...
* At 08PM Wednesday the stage was 12.1 feet...
* Minor flooding is forecast...
* Flood stage is 14.0 feet...
* Forecast to rise above flood stage by Saturday morning and continue
  to rise to near 15.3 feet by Wednesday morning. additional rises 
  are possible thereafter.
* At 16.0 feet...137th street and 140th street are flooded.

&&



LAT...LON 4552 9830 4515 9845 4515 9835 4552 9818


$$
864 
WGUS83 KABR 211525
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1025 AM CDT THU MAY 21 2015

...The flood warning continues for the following rivers in South 
Dakota...

  James River Near Columbia
  James River Near Stratford

.The following river forecasts include forecast precipitation through
the next 24 hours. Any additional future precipitation could affect 
the forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Flood waters can be very dangerous. never drive 
across a flooded road...Turn around dont drown!

Stay tuned for further updates by listening to NOAA weather radio...
Or your favorite local media.

For additional information...Check out our web site at 
www.Weather.Gov/abr...Then left click on the rivers and lakes link.

The next scheduled statement will be issued Friday morning.

&&

SDC013-221925-
/O.EXT.KABR.FL.W.0001.000000T0000Z-150527T1800Z/
/CMBS2.1.ER.000000T0000Z.150522T0000Z.150527T1200Z.NO/
1025 AM CDT THU MAY 21 2015

The Flood Warning continues for
  The James River Near Columbia
* Until Wednesday morning...
* At 09AM Thursday the stage was 14.0 feet...
* Minor flooding is occurring and Minor flooding is forecast...
* Flood stage is 13.0 feet...
* Forecast...The river rose above flood stage  and will continue 
  rising to near 14.1 feet by this evening. The river will fall below
  flood stage Wednesday morning.
* At 15.0 feet...Significant amounts of agricultural lands are 
  flooded.

&&



LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
 4563 9827 4594 9813                  

$$

SDC013-115-221925-
/O.EXT.KABR.FL.W.0002.150527T1200Z-000000T0000Z/
/SFDS2.1.ER.150527T1200Z.150530T0000Z.000000T0000Z.NO/
1025 AM CDT THU MAY 21 2015

The Flood Warning continues for
  The James River Near Stratford
* From Wednesday morning until further notice...
* At 09AM Thursday the stage was 12.2 feet...
* Minor flooding is forecast...
* Flood stage is 14.0 feet...
* Forecast to rise above flood stage by Wednesday morning and 
  continue to rise to near 14.5 feet by Friday evening.
* At 14.5 feet...142nd street is flooded.

&&



LAT...LON 4552 9830 4515 9845 4515 9835 4552 9818


$$
mohr
267 
WGUS83 KABR 220407
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1107 PM CDT THU MAY 21 2015

...The flood warning continues for the following rivers in South 
Dakota...

  James River Near Columbia
  James River Near Stratford

.The following river forecasts include forecast precipitation through
the next 24 hours. Any additional future precipitation could affect 
the forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Flood waters can be very dangerous. never drive 
across a flooded road...Turn around dont drown!

Stay tuned for further updates by listening to NOAA weather radio...
Or your favorite local media.

For additional information...Check out our web site at 
www.Weather.Gov/abr...Then left click on the rivers and lakes link.

The next scheduled statement will be issued Friday morning.

&&
SDC013-230807-
/O.CON.KABR.FL.W.0001.000000T0000Z-150527T1800Z/
/CMBS2.1.ER.000000T0000Z.150522T0315Z.150527T1200Z.NO/
1107 PM CDT THU MAY 21 2015

The Flood Warning continues for
  The James River Near Columbia
* Until Wednesday morning...
* At 10PM Thursday the stage was 14.2 feet...
* Minor flooding is occurring and Minor flooding is forecast...
* Flood stage is 13.0 feet...
* At 15.0 feet...Significant amounts of agricultural lands are 
  flooded.

&&
LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
 4563 9827 4594 9813                  

$$
SDC013-115-230807-
/O.CON.KABR.FL.W.0002.150527T1200Z-000000T0000Z/
/SFDS2.1.ER.150527T1200Z.150529T0000Z.000000T0000Z.NO/
1107 PM CDT THU MAY 21 2015

The Flood Warning continues for
  The James River Near Stratford
* From Wednesday morning until further notice...
* At 10PM Thursday the stage was 12.3 feet...
* Minor flooding is forecast...
* Flood stage is 14.0 feet...
* Forecast to rise above flood stage by Wednesday morning and 
  continue to rise to near 14.3 feet by Thursday evening. additional 
  rises are possible thereafter.
* At 14.5 feet...142nd street is flooded.

&&
LAT...LON 4552 9830 4515 9845 4515 9835 4552 9818
$$
952 
WGUS83 KABR 221550
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1050 AM CDT FRI MAY 22 2015

...The flood warning continues for the following rivers in South 
Dakota...

  James River Near Columbia
  James River Near Stratford

.The following river forecasts include forecast precipitation through
the next 24 hours. Any additional future precipitation could affect 
the forecasts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Flood waters can be very dangerous. never drive 
across a flooded road...Turn around dont drown!

Stay tuned for further updates by listening to NOAA weather radio...
Or your favorite local media.

For additional information...Check out our web site at 
www.Weather.Gov/abr...Then left click on the rivers and lakes link.

The next scheduled statement will be issued tomorrow morning.

&&

SDC013-231950-
/O.EXT.KABR.FL.W.0001.000000T0000Z-150529T1200Z/
/CMBS2.1.ER.000000T0000Z.150522T1415Z.150529T0600Z.NO/
1050 AM CDT FRI MAY 22 2015

The Flood Warning continues for
  The James River Near Columbia
* Until further notice...
* At 10AM Friday the stage was 14.3 feet...
* Minor flooding is occurring and Minor flooding is forecast...
* Flood stage is 13.0 feet...
* At 15.0 feet...Significant amounts of agricultural lands are 
  flooded.

&&



LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
 4563 9827 4594 9813                  

$$

SDC013-115-231950-
/O.EXT.KABR.FL.W.0002.150526T1800Z-000000T0000Z/
/SFDS2.1.ER.150526T1800Z.150529T0600Z.000000T0000Z.NO/
1050 AM CDT FRI MAY 22 2015

The Flood Warning continues for
  The James River Near Stratford
* From Tuesday early afternoon until further notice...
* At 09AM Friday the stage was 12.3 feet...
* Minor flooding is forecast...
* Flood stage is 14.0 feet...
* At 14.5 feet...142nd street is flooded.

&&



LAT...LON 4552 9830 4515 9845 4515 9835 4552 9818


$$
053 
WGUS83 KABR 231524
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1024 AM CDT SAT MAY 23 2015

...The flood warning continues for the following rivers in South 
Dakota...

  James River Near Stratford
...The flood warning continues for the following rivers in South 
Dakota...
  James River Near Columbia

.The following river forecasts include forecast precipitation through
the next 24 hours. Any additional future precipitation could affect 
the forecasts. Updates will be issued as needed.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Flood waters can be very dangerous. never drive 
across a flooded road...Turn around dont drown!

Stay tuned for further updates by listening to NOAA weather radio...
Or your favorite local media.

For additional information...Check out our web site at 
www.Weather.Gov/abr...Then left click on the rivers and lakes link.

The next scheduled statement will be issued Tuesday morning.

&&

SDC013-261924-
/O.CON.KABR.FL.W.0001.000000T0000Z-150529T1200Z/
/CMBS2.1.ER.000000T0000Z.150523T0345Z.150529T0600Z.NO/
1024 AM CDT SAT MAY 23 2015

The Flood Warning continues for
  The James River Near Columbia
* Until early Friday morning...
* At 09AM Saturday the stage was 14.3 feet...
* Minor flooding is occurring and Minor flooding is forecast...
* Flood stage is 13.0 feet...
* At 15.0 feet...Significant amounts of agricultural lands are 
  flooded.

&&



LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
 4563 9827 4594 9813                  

$$

SDC013-115-261924-
/O.EXT.KABR.FL.W.0002.150530T0600Z-000000T0000Z/
/SFDS2.1.ER.150530T0600Z.150530T0600Z.000000T0000Z.NO/
1024 AM CDT SAT MAY 23 2015

The Flood Warning continues for
  The James River Near Stratford
* From early Saturday morning until further notice...
* At 09AM Saturday the stage was 12.5 feet...
* Minor flooding is forecast...
* Flood stage is 14.0 feet...
* At 14.0 feet...Significant amounts of agricultural lands begin 
  flooding.

&&



LAT...LON 4552 9830 4515 9845 4515 9835 4552 9818


$$
776 
WGUS83 KABR 252335
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
635 PM CDT MON MAY 25 2015

...The flood warning is cancelled for the following rivers in South 
Dakota...

  James River Near Stratford

.The following river forecasts include forecast precipitation through
the next 24 hours. Any additional future precipitation could affect 
the forecasts. 
 
The James River near Stratford has been slower to rise than previously
anticipated. The level looks to continue to slowly rise over the next 
few weeks...but is not expected to reach flood stage for over a week
if at all. Therefore...for the time being...the Flood Warning has been
cancelled. Should the river level reach flood stage...the Flood Warning
will be reissued.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Flood waters can be very dangerous. never drive 
across a flooded road...Turn around dont drown!

Stay tuned for further updates by listening to NOAA weather radio...
Or your favorite local media.

For additional information...Check out our web site at 
www.Weather.Gov/abr...Then left click on the rivers and lakes link.

&&

SDC013-115-260005-
/O.CAN.KABR.FL.W.0002.150531T1800Z-000000T0000Z/
/SFDS2.1.ER.150531T1800Z.150601T1200Z.000000T0000Z.NO/
635 PM CDT MON MAY 25 2015

The Flood Warning has been cancelled for
  The James River Near Stratford
* At 5 PM Monday the stage was 12.9 feet...
* Flood stage is 14.0 feet...
* Forecast to continue to slowly rise over the next few weeks.
* At 14.0 feet...Significant amounts of agricultural lands begin 
  flooding.

&&


LAT...LON 4552 9830 4515 9845 4515 9835 4552 9818


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at May 19, 12:25 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 19, 12:25 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1225 PM CDT TUE MAY 19 2015

.UPDATE...
ISSUED AT 1156 AM CDT TUE MAY 19 2015

NO CHANGES NEEDED IN THE TODAY PERIOD FORECAST. LIGHT RAIN MAY BE
ABLE TO MAKE IT UP INTO JONES AND LYMAN COUNTY BY 5 PM CDT TODAY.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY AFTERNOON)
ISSUED AT 404 AM CDT TUE MAY 19 2015

TEMPERATURES ARE NOT DROPPING AS QUICKLY AS ORIGINALLY ANTICIPATED
THIS MORNING. A LAYER OF STRATUS HAS BEEN PERSISTENT ACROSS THE
EASTERN CWA...WHILE HIGH CLOUDS ARE MOVING INTO THE WEST.
TEMPERATURES WILL STILL LIKELY DROP INTO THE LOW 30S IN SOME
AREAS...BUT UNSURE IF THEY WILL REACH FREEZE WARNING CRITERIA. FOR
NOW LEFT THE HEADLINE IN PLACE...BUT WILL MONITOR OVER THE NEXT FEW
HOURS TO SEE IF IT CAN BE CANCELLED EARLY.

TODAY...ENERGY FROM AN UPPER LEVEL TROUGH OVER THE SOUTHWEST CONUS
WILL PUSH NORTH INTO THE NORTHERN PLAINS...COLLIDING WITH ANOTHER
AIRMASS SLIDING OUT OF CANADA. A DECENT FRONTOGENETIC BAND SETS UP
BETWEEN THE TWO...AND THE ASSOCIATED FORCING WILL RESULT IN RAIN
SHOWERS. THE BEST CHANCES APPEAR TO BE SOUTH OF US HWY 14 LATER
TODAY THROUGH EARLY WEDNESDAY MORNING.

DRY CONDITIONS ARE THEN EXPECTED WEDNESDAY AND THURSDAY AS HIGH
PRESSURE LINGERS OVER THE REGION. TEMPERATURES DO DISPLAY A WARMING
TREND HOWEVER. HIGH TEMPERATURES BY WEDNESDAY AND THURSDAY SHOULD BE
BACK INTO THE 60S AND 70S.

.LONG TERM...(THURSDAY EVENING THROUGH MONDAY)
ISSUED AT 404 AM CDT TUE MAY 19 2015

HIGH PRESSURE WILL BE OVER THE REGION WHEN THE PERIOD STARTS. THE
HIGH GETS PUSHED EASTWARD ON FRIDAY AHEAD OF A STRENGTHENING LOW
PRESSURE SYSTEM OVER THE WESTERN HIGH PLAINS. THERE IS AGREEMENT IN
THE MODELS WITH PRECIPITATION SPREADING NORTHWARD TO SOUTH DAKOTA
FRIDAY NIGHT AND SATURDAY. DIFFERENCES THEN BEGIN TO SHOW UP WITH
THE GFS PUSHING A WEAKER LOW STRAIGHT NORTHWARD OVER THE WESTERN
DAKOTAS...WHILE THE ECMWF WRAPS UP A TIGHT LOW AND TRACKS IT
NORTHEAST OVER KANSAS AND NEBRASKA TO NORTHERN IOWA AND MINNESOTA.
THE GFS IS CURRENTLY INDICATING A SIGNIFICANT PERIOD OF
PRECIPITATION OVER THE WEEKEND...WHILE THE ECMWF SHOWS LESSER
AMOUNTS. SOME INSTABILITY ALSO LOOKS TO AFFECT THE AREA...ESPECIALLY
SUNDAY AND MONDAY. THEREFORE...FROM FRIDAY NIGHT ON...WILL KEEP
SCHC/CHC POPS GOING FOR SHOWER AND THUNDERSTORM POTENTIAL.

TEMPERATURES WILL GENERALLY BE RIGHT AROUND NORMAL THROUGH THE
PERIOD...WITH HIGHS IN THE 60S TO LOWER 70S. OVERNIGHT LOWS IN THE
40S TO LOWER 50S WILL BE COMMON.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1201 PM CDT TUE MAY 19 2015

VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES. RAIN MAY MAKE IT
INTO KPIR TONIGHT BUT WITH LITTLE IMPACT. WINDS WILL GRADUALLY
SHIFT AROUND TO MORE EASTERLY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...DORN
SHORT TERM...SERR
LONG TERM...PARKIN
AVIATION...CONNELLY
Hazardous weather outlook, May 19, 5:04 AM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
504 AM CDT TUE MAY 19 2015

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-201015-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
504 AM CDT TUE MAY 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SERR

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:04 PM CDTRiver Flood WarningABRBrown51 days

Nearby

River Flood Warnings in South Dakota, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.